MAUDE Adverse Event Report: GEOMED MEDIZIN-TECHNIK GMBH & CO. KG GOLD-CUT IRIS SCISSOR SH/SH CVD 11.5CM; OPHTHALMIC SCISSORS

GEOMED MEDIZIN-TECHNIK GMBH & CO. KG GOLD-CUT IRIS SCISSOR SH/SH CVD 11.5CM; OPHTHALMIC SCISSORS
Model Number 5-306TC
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Despite several attempts to obtain the device or photographs of the device, the scissors were not returned.Therefore, it was impossible to perform an evaluation of the device.It was also impossible to determine the batch code of the device in order to review the dhr.Review of complaint history did not reveal any similar nonconformances.
 
Event or Problem Description
Per the healthcare facility, the device snapped during surgical excision.A metallic piece was found within the deficit.A two-hour surgical delay in the procedure was reported.No patient injury or death occurred.

Brand Name
GOLD-CUT IRIS SCISSOR SH/SH CVD 11.5CM
Common Device Name
OPHTHALMIC SCISSORS
Manufacturer (Section D)
GEOMED MEDIZIN-TECHNIK GMBH & CO. KG
ludwigstaler strasse 27
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
GEOMED MEDIZIN-TECHNIK GMBH & CO. KG
ludwigstaler strasse 27
tuttlingen, 78532
GM   78532
Manufacturer Contact
hanno haug
ludwigstaler strasse 27
tuttlingen, bw 78532
GM   78532
MDR Report Key14217632
Report Number8010168-2022-00002
Device Sequence Number20224465
Product Code HNF
UDI-Device Identifier10381780437277
UDI-Public10381780437277
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5-306TC
Device Catalogue Number5-306TC / AD 785-11-01
Device Lot NumberAA2004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown